Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and allergies???


07-02-2012, 05:44 PM   #1
Rugbymom
New Member
 
Join Date: Jul 2012
Location: Offaly, Ireland
Humira and allergies???

Hi,

So I'm hoping some of you guys could help me. I have been using Humira 40mg per week for 3 years now. Last summer I was stung by a wasp for the first time and had a major allergic reaction- luckily I got my GP in time and he gave me Epinephrine in enough time to stop my closing throat. Anyway I got a fright an epipen and continued on with life.

I have never suffered with allergies so this was my first experience with anything like this. To get to the point about 3 months ago I woke one night (about 4am) with really itchy hands and feet. Before I knew what was happening I was tearing my skin off scratching, after that came a dose of the shakes and then I felt violently ill. I thought it was a good idea to go to the toilet to be sick. After a minute on my feet I promptly fainted, my husband kept trying to get me up every time I came too but as soon as I'd lift my head I'd pass out again. I eventually to the bathroom where I slept with exhaustion. My GP said it was a bad allergic reaction, I passed out because of a drop in BP.
That was scary, I hadn't a notion what had caused it. I now take a strong antihistamine daily but I keep getting this reaction. Not always as sever a first mostly but really scary all the same.

So what I'm wondering is could this be linked to the Humira? Has this or anything similar happened to any out there also taking Humira. As I said before I have never been sensitive to anything allergies wise.
Any help or sharing!!!
Please and thanks all so much.
07-03-2012, 01:45 AM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Hi Rugbymom, is that the only medication you're on? Seems odd that you would have issues with it 3 years later but I guess its not too far fetched. If you like we can move this to the Humira subforum unless you feel something else could be the cause. I don't have much experience with allergic reactions so hopefully someone else will be of help. So far all I can really do is say I'm sorry you're dealing with this it sounds awful, bump your thread and move it for you if you like (you may or may not get more replies, I think you might though). Heck I'll just move it anyway and if you want it moved back let me know okay?
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 75mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel (endometriosis), Tylenol 3 (Osteoarthritis), Zantac 150mg 2/day (acid reflux), Klonopin 1mg (Panic Disorder), Imitrex 25mg (migraines), Zofran 8mg (nausea)
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 19 years and counting.
07-04-2012, 12:53 AM   #3
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
Hi Rugbymom. I have been on Humira for over a year and have never heard of this kind of reaction to it. Just wanted to say Hi and bump your thread so it stays fresh a bit longer.
__________________
Surgery Oct 12, 2010

Crohns Medicines:
Started Humira June 22nd, 2011
Increased to weekly injections on November 1st, 2016
Due to the insurance company, Humira ended on January 31, 2017.
Started Entyvio February 9th, 2017
Loperamide 3 capsules twice a day
Vitamin B6, B12, Folic Acid
Vitamin D3 10000 I.U.
Nature Made Multivitamin
07-04-2012, 06:14 AM   #4
Rugbymom
New Member
 
Join Date: Jul 2012
Location: Offaly, Ireland
Hi,
I know its all a bit far fetched, just looking for a 'Why?'. As I said before I never had allergies before and I know Humira can make you more likely to have allergies to other things but I don't know if that is an immediate thing or if it could still happen after three years.

Thanks for your help Crabby. I'm still trying to find my way around any help really appreciated.

Thanks all
07-04-2012, 08:09 AM   #5
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I was on humira and stopped because of these allergic reactions. The hives, fully body intense itching and burning, feeling dizzy. I have been off a few months but the itching and hives never went away.
07-04-2012, 03:18 PM   #6
Rugbymom
New Member
 
Join Date: Jul 2012
Location: Offaly, Ireland
Hi nonutsnoglory,

I don't think it's the Humira that I'm allergic to as such I think it's making me allergy sensitive to other things.
Feel awful for you that your still itchy. There's times I think the itching is going to drive me mad and I'm going to tear my skin with all the bloody scratching. So I can't imagine how bad it must feel to have it constantly!

Best of luck with it.

Rugbymom
07-04-2012, 06:18 PM   #7
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Hi nonutsnoglory,

I don't think it's the Humira that I'm allergic to as such I think it's making me allergy sensitive to other things.
Feel awful for you that your still itchy. There's times I think the itching is going to drive me mad and I'm going to tear my skin with all the bloody scratching. So I can't imagine how bad it must feel to have it constantly!

Best of luck with it.

Rugbymom
Well I had both. I'm allergic to humira and it kicked in other allergies I never had before.

I hope you get well.
03-05-2018, 09:37 AM   #8
cjdavid
 
Join Date: Mar 2018
I have also experienced new allergies about 2 years after starting Humira. I have never been allergic to anything before. Now, I am suddenly having pretty violent allergic reactions to formerly innocuous things. So far, the reactions are topical, not systemic, like after having numbing creams on my face prior to cosmetic procedures, my face & neck became hugely swollen, so irritated and itchy and painful that I wanted to rip the skin off my face. Had to go on Prednisone 6-day pack to calm it back down.

I checked the forum specifically to see if anyone else has experienced new allergies while taking Humira. So, I think that anecdotal evidence indicates that yes, it can happen.
03-05-2018, 10:50 AM   #9
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I have also experienced new allergies about 2 years after starting Humira. I have never been allergic to anything before. Now, I am suddenly having pretty violent allergic reactions to formerly innocuous things. So far, the reactions are topical, not systemic, like after having numbing creams on my face prior to cosmetic procedures, my face & neck became hugely swollen, so irritated and itchy and painful that I wanted to rip the skin off my face. Had to go on Prednisone 6-day pack to calm it back down.

I checked the forum specifically to see if anyone else has experienced new allergies while taking Humira. So, I think that anecdotal evidence indicates that yes, it can happen.
cjdavid,have you alerted your doctor to what is going on? They probably need to put you on another biologic.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
03-14-2018, 02:38 PM   #10
Scaryman
Forum Monitor
 
Scaryman's Avatar
 
Join Date: Jul 2012
Location: Atlanta, Georgia

My Support Groups:
I have been on humira for 6 years. I have never had this problem, I did not have any problems with Humira, as of yet. <knock on wood>
__________________
Diagnosed 2003
5-ASA- failed
Imuran-failed with a strange reaction-paralysis
Remicade- failed with infusion reaction.
Mesalamine-another failure
Entecourt - fail- no help.
currently on Methotrexate 25mg and Humira combo.
Folic Acid Supplement
Hyclosomine,Ultram,vicoden for pain as needed
Extended right Hemocolectomy 5/24/13 Univ.Of Chicago
11/7/13- small crohns ulcer at surgical site (active).
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and allergies???
Thread Tools


All times are GMT -5. The time now is 12:55 PM.
Copyright 2006-2017 Crohnsforum.com